MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS TORIC II 1-PIECE ACRYLIC; TORIC IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS TORIC II 1-PIECE ACRYLIC; TORIC IOLS
Model Number ZCU150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140); No Code Available (3191)
Date of Event 06/25/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If explanted, give date: unknown/not provided.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (iol) was explanted from a patient's right eye (od) due to the patient being dissatisfied with her vision post-op.After initial implant, the patient noticed that colors appear more vivid, objects appear brighter.The patient is not happy with her overall vision, she feels her near vision field is a lot larger than it was before the surgery.It was indicated that the patient is having trouble seeing in the distance, having trouble seeing the television or even across the street.However, the patient does feel her vision is improving.Postop refraction, +2.25-.50x75.Post operation distance vision for od: 20/60 -2, ph: 20/30 +1.Auto refraction type: non-dilated ar; binocular pd: 57.0 (dist): +1.75.Manifest refraction: +1.50 add: +2.25, 20/20 j1+.The patient had bilateral lenses implanted.This report is for patient's right eye.A separate report will be submitted for the patient's left eye.
 
Additional Manufacturer Narrative
Additional information: additional information provided indicated that the explant date for the right eye (od) was on (b)(6) 2020 that they used resure sealant.There were no other interventions required and the patient was fine at the time of discharge.There was no patient injury reported.The documents that was returned from the customer with the returned lens indicated "diagnosis dysphotopsia /anisometropia".The following field was updated accordingly: section d7: if explanted, give date: (b)(6) 2020.Section d10.Device available for evaluation? yes; returned to manufacturer on: 9/16/2020 section h3.Device returned to manufacturer? yes device evaluation: the complaint lens was received in the replacement lens, lens case.A label containing notes attached to a biohazard bag from the customer was received as well.Visual inspection under magnification revealed viscoelastic residue on the optic body and haptics, and that the lens was received with multiple cuts and almost cut in half (but not separated), which is consistent with a lens that was handled during explant.The lens was cleaned but based on the return condition of the lens no further product evaluation could be performed.The complaint issue could not be confirmed, and no product deficiency could be identified.Manufacturing record review: the manufacturing process record was evaluated, and no deviation was found during process related to the complaint issue reported.The product was manufactured and released according to specifications.A search in complaint system revealed that no other complaints have been received for this production order number.Conclusion: as a result of the investigation there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS TORIC II 1-PIECE ACRYLIC
Common Device Name
TORIC IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key10351426
Report Number9614546-2020-00283
Device Sequence Number2697677
Product Code HQL
UDI-Device Identifier05050474657748
UDI-Public(01)05050474657748(17)240920
Combination Product (Y/N)Y
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/29/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/20/2024
Device Model NumberZCU150
Device Catalogue NumberZCU150U175
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2020
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 07/02/2020
Supplement Date Received by Manufacturer08/27/2020
10/25/2020
Initial Report FDA Received Date07/31/2020
Supplement Report FDA Received Date09/21/2020
10/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Date Report Sent to FDA01/01/2005